MAUDE Adverse Event Report: STRYKER TRAUMA KIEL DRILL, AO T2 TIBIA Ø5.0X180 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL DRILL, AO T2 TIBIA Ø5.0X180 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1806-5010
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported: "during a t2 tibial nail procedure and under ampliscopic control, the surgeon performed the bone perforation.The tip broke inside the bone.A second drill had to be used, which also broke within the bone.A third tip was used to complete the procedure.Within the patient's tibia, two tip fragments approximately 3-4 mm long remained.".
 
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.Device disposition unknown.
 
Additional Manufacturer Narrative
Please note the correction made to the d4 lot #: the reported event could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.The device inspection was not possible as the product was not returned for investigation.The device history record could not be reviewed because the affected device was not returned, and the lot number was not communicated.A review of the labeling did not indicate any abnormalities.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.If device is returned or any further information is provided, the investigation report will be reassessed.
 
Event or Problem Description
As reported: "during a t2 tibal nail procedure and under ampliscopic control, the surgeon performed the bone perforation.The tip broke inside the bone.A second drill had to be used, which also broke within the bone.A third tip was used to complete the procedure.Within the patient's tibia, two tip fragments approximately 3-4 mm long remained.".

Brand Name
DRILL, AO T2 TIBIA Ø5.0X180 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15993093
Report Number0009610622-2022-00584
Device Sequence Number6151073
Product Code LXH
UDI-Device Identifier04546540196965
UDI-Public04546540196965
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1806-5010
Device Catalogue Number18065010
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/23/2022
Supplement Date Received by Manufacturer01/11/2023
Initial Report FDA Received Date12/15/2022
Supplement Report FDA Received Date02/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age68 YR
Patient SexUnknown